Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Am a little confused by the rejig on here, but there we go. I've been taking Dianette for about the last year and had a horrendous migraine for the first time in my life last weekend. Have been advised by my doctor to stop taking Dianette because of the slightly increased risk of stroke it carries, which he says people who have migraines shouldn't be exposed to. Don't have an actual appointment with him for another few weeks but just wondering if anyone had any ideas for what to do next....

Also while I remember, since November Dianette is no longer automatically free to everyone, you have to get your prescription endorsed 'for contraceptive use', worth asking for otherwise you have to go back or pay.

Share this post


Link to post
Share on other sites

Well I was on Dianette for a year and I actaully had never any side effects, and I get migraines usually too. However I did stop after the 1 year mark because I don't think they reccomend taking it for longer than that in one go. It all depends on how you feel about it. If you feel that your skin is benefitting from it, then ask your doctor if there would be an increased health risk of staying on it for a while longer.

Share this post


Link to post
Share on other sites

i asked my dr about changing my pill to see if it would clear up my skin and he said that it probably wouldnt make any difference not sure if thats true or not

Share this post


Link to post
Share on other sites

After had the Migraine my doctor suggested coming off it as the increased risk when combined with Migraines was too high. Think it was partly related to the type of migraine ({lost feeling in places}). For the timebeing I can't go back on it so have to look for other alternatives. Had no side affects, just benefits so its a shame to have to stop but there we go.

Share this post


Link to post
Share on other sites

Am a little confused by the rejig on here, but there we go. I've been taking Dianette for about the last year and had a horrendous migraine for the first time in my life last weekend. Have been advised by my doctor to stop taking Dianette because of the slightly increased risk of stroke it carries, which he says people who have migraines shouldn't be exposed to. Don't have an actual appointment with him for another few weeks but just wondering if anyone had any ideas for what to do next....

Also while I remember, since November Dianette is no longer automatically free to everyone, you have to get your prescription endorsed 'for contraceptive use', worth asking for otherwise you have to go back or pay.

Dianette is actually an anti-acne drug which happens to work as a contrceptive also. Dianette is free for everyone but if you are using it for acne you will have to pay the normal prescription charges of like £7 or so, easiest thing to do is to say you are using it for contraception as well, its not like you are going to go on another BCP at the same time.

I took dianette for 5 years, I later arrived at the doctors for some standard vaccinations (i have to have tetnus regularly and some other shit for my job) they thought I was ing on holiday and nearly had a fit when they realised how long I had been on dianette for. It is a pill which is in the higher risk group for blood clots so flying on it isn't recommended and thats how it leads to strokes (flying is crp for me as I am really tall so already at risk rom DVT)

Other than that it is a small risk and dianette can be very effective just take an asprin every other day which helps prevent blood clots.

Share this post


Link to post
Share on other sites

I realise that Dianette is 'free' for everyone, within the usual constraint of the NHS prescription charge, but if you are using at as a contraceptive your GP now has to mark the prescription to this effect otherwise you will be for the prescription. Telling the pharmacist is no longer a valid reason for not paying.

Unfortunately there is no way my GP is going to put me back on Dianette after discussing my Migraine symptons in detail, but seem to be doing ok with Cerazette and Differin at the moment.

Share this post


Link to post
Share on other sites

You know what, thats a really amazing idea, why didn't I ever think if that all by myself?

Its not like I use a site that recommends the regimen all over it at all or anything.....

Share this post


Link to post
Share on other sites

Hi

I was on dianette but my doc took me off coz id been on it too long and its the worst pill to be on. She put me on Cilest which is also meant to be good for skin i tink so it may be worth asking about it. Its not as bad a risk with dvt and stokes either! x x

Share this post


Link to post
Share on other sites

Hi there, I took Dianette a few years ago and found the results, as far as getting rid of my acne goes, were fab. However it made me moody as hell and shot my blood pressure up as well so I had to stop taking it. After a break for a couple of years my acne has come back with a vengence. Have tried various tetracycline anti biotics but they never actually worked. Ive now been put on Marvelon which so far has made things ten times worse!!! Im hoping perhaps things have to get even worse to get better! Well annoying though!!!

Share this post


Link to post
Share on other sites

I have been on and off Dianette for years with no obvious side effects. I came off it last oct and started taking liver cleansing tablets and my acne flared up again in March so i have started taking it again but i think i am going to change to Yasmin in a few months. I would suggest changing to Yasmin if you don't feel happy on Dianette. Dianette was worked well for me in the past and def cleared things up.

Good luck!

Share this post


Link to post
Share on other sites

Thanks for that.

Unfortunately I can't get Yasmin either. Grrrrr. Its great advice for other people though. Am really annoyed with myself now because having thought more about it and learnt more about migraines I basically brought it on myself and now can't have any of the medication that really works well for my skin which is a shame.

We live and learn.

A warning to anyone else on Dianette who wants to stay, drink plenty of fluids to avoid getting headaches or Migraine otherwise they may well take you off it!

Share this post


Link to post
Share on other sites

I was on Dianette for 9 months for contraception. Durring that time my acne was mild and never cleared up and it did flare up a lot at first. However the reason I came off the pill was because it gave me the worst period pains i have had in my life. I had to stay in bed for 4days every month and ended up taking loads of days sick from work.

Share this post


Link to post
Share on other sites

Ouch.

Now I had the opposite, thats one of the reasons I miss it so much, it almost got rid of my really bad period pains. Different effects on different people I guess

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×